MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM3020
Medical Device Problem Codes Degraded (1153); Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Erosion (1750); Diarrhea (1811); Purulent Discharge (1812); Fever (1858); Fistula (1862); Foreign Body Reaction (1868); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Pain (1994); Rash (2033); Seroma (2069); Chills (2191); Hernia (2240); Obstruction/Occlusion (2422); Ascites (2596); Abdominal Distention (2601); Fluid Discharge (2686); Cramp(s) /Muscle Spasm(s) (4521); Unspecified Tissue Injury (4559); Decreased Appetite (4569); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced adhesions of the distal ileum to mesh, infection, fistula, abscess, drainage, partial bowel obstruction, folded mesh, draining sinus tract, recurrence, fluid collection, and purulent fluid.Post-operative patient treatment included mesh explant, implant of new mesh, lysis of adhesions, excision of draining sinus tract, tpn, evacuation of purulent fluid collection, and fistula repair.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced adhesions of the distal ileum to mesh, infection, fistula, abscess, drainage, partial bowel obstruction, folded mesh, draining sinus tract, recurrence, fluid collection, foreign body giant cell reaction, abdominal pain, seroma, fever, inflammation, bloating, cramping, nausea, dry heaves, chills, diarrhea, loss of appetite, rash, and purulent fluid.Post-operative patient treatment included mesh explant, hernia repair with new mesh, lysis of adhesions, excision of draining sinus tract, tpn, evacuation of purulent fluid collection, ct scan, wound vac, pocket of inflammatory change opened up andlavaged, medication, admission to hospital, picc line, pca pump, and fistula repair.
 
Additional Manufacturer Narrative
H6 (added patient and imf codes) ime 2402: sinus tract, dry heaves, loss of appetite.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, b7, h6 (added patient and device codes) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced adhesions of the distal ileum to mesh, infection, fistula, abscess, drainage, partial bowel obstruction, folded mesh, draining sinus tract, recurrence, fluid collection, foreign body giant cell reaction, abdominal pain, seroma, fever, inflammation, bloating, cramping, nausea, dry heaves, chills, diarrhea, loss of appetite, rash, pain, stretched mesh, serosal tear, and purulent fluid.Post-operative patient treatment included mesh revision, mesh explant, hernia repair with new mesh, lysis of adhesions, excision of draining sinus tract, tpn, evacuation of purulent fluid collection, ct scan, wound vac, pocket of inflammatory change opened up and lavaged, medication, admission to hospital, picc line, pca pump, drain placed, and fistula repair.
 
Additional Manufacturer Narrative
Additional information: a4, b5, b7, h6 (ime, device codes) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced adhesions of the distal ileum to mesh, infection, fistula, abscess, drainage, partial bowel obstruction, folded mesh, draining sinus tract, recurrence, incarceration, fluid collection, foreign body giant cell reaction, abdominal pain, seroma, fever, inflammation, bloating, cramping, nausea, dry heaves, chills, diarrhea, loss of appetite, rash, pain, stretched mesh, serosal tear, purulent fluid, bowel injury, and bowel erosion.Post-operative patient treatment included mesh revision, mesh explant, hernia repair with new mesh, lysis of adhesions, excision of draining sinus tract, tpn, evacuation of purulent fluid collection, ct scan, wound vac, pocket of inflammatory change opened up and lavaged, medication, admission to hospital, picc line, pca pump, drain placed, and fistula repair.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
60 middletown ave.
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key11825196
Report Number9615742-2021-01119
Device Sequence Number4308270
Product Code FTL
UDI-Device Identifier10884521190511
UDI-Public10884521190511
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberSYM3020
Device Catalogue NumberSYM3020
Device Lot NumberPSI0123X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer10/26/2022
11/02/2022
05/28/2025
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date11/04/2022
11/08/2022
05/29/2025
Date Device Manufactured09/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight125 KG
Patient RaceBlack Or African American